Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

How safe is to take treatment for diabetes in its early stage?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
A friend did not get to the ER until her blood sugar was 800 and is now on life support. Would it have
made a difference if she had gotten to the ER earlier?
Posted Wed, 20 Feb 2013 in Diabetes
Answered by Dr. Mayank Bhargava 25 minutes later
welcome to XXXXXXX forum.

Type 2 Diabetes is generally diagnosed accidentally during blood investigations or during occurrence of complications.
Increased thirst, urination are features of type I diabetes.

If your friend was aware of his diabetes status and was not taking any medication (whether oral tablets or insulin) then he is at major fault.
Diabetes should not be taken as just raised blood sugar.
Diabetes is associated with multiple complications and may be life threatening.

What is the diagnosis suggested by treating doctor in your friend's case?
What is his blood pressure status?

There could be possibilities of diabetic coma (common in type II diabetes), cerebrovascular infarct (stroke), uremic encephalopathy and hepatic encephalopathy (as he is known case of hepatitis C).

He must had consulted the XXXXXXX medicine specialist before any mis-happening.
"Prevention is better than cure".
A complications can be prevented but the treatment of complications are pathetic.
With wishes of speedy and full recovery.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava

Above answer was peer-reviewed by
Follow-up: How safe is to take treatment for diabetes in its early stage? 6 hours later
This lady has had diabetes for several years and has been taking insulin.
Before an ambulance was called she could hardly talk and was almost blue.
I was just wondering if the ambulance had been called about 4 hours before
would it have made a difference. Her daughter is rather distraught thinking
it would have made a difference if she had called earlier.
Answered by Dr. Mayank Bhargava 7 hours later
Blue body means cyanosis and it indicates difficulty in respiration; which could be due to lung or heart disease.
Cyanosis means decreased oxygen saturation in blood.
Decreased oxygen was also supplied to brain and brain gets damage if oxygen for not supplied for 3-5 minutes (called as hypoxic encephalopathy and may be reason for her comatose state).
If ambulance had been called before development of cyanosis then it wold be helpful for her.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor